Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Low Vitamin D, IBS, dark circles, lack of energy. Taking Vitamin D3 tablets. History of arthritis, vitamin D deficiency. Treatment?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My 9 yr old son who has low vit d but takeous vitamin d3 1,000iu daily has very dark circles and is tired all the time has lack of interest in anything. . Took him to pediatrician because of ibs symptoms and she gave him a powdered laxative that i have stopped giving him because he couldnt stop going poop.. I am very worried.. He does have blood symptoms of hereditary arthritis and i also have low vitamine d. Is there something else going on with my son? He is skinny and tall, healthy looking other then the eyes and being tired and ibs please help me u am worried for him. . This does not seem normal.
Posted Tue, 8 May 2012 in Child Health
Answered by Dr. Hema Yadav 20 minutes later
Hello .
Thanks for posting your query.
I understand your concern and anxiety for your sons health and appreciate your efforts as a vigilant parent.
First of all vitamin d deficiency itself may cause fatigue , tiredness due to resultant calcium imbalance but some other causes like anemia , any chronic bacterial infections or systemic illness need to be ruled out.
You can discuss it with your pediatrician and get him investigated for them like by getting basic blood investigations done eg. Complete blood counts, Esr,serum and ionic calcium, liver and renal profile.
Also he may benefit from a multivitamin supplement with zinc as per prescription of your doctor.
Since he has symptoms of IBS , you should make sure he has a balanced diet and avoids food allergens to which he has allergy , commonly peanuts, XXXXXXX fried food, coffee, eggs etc.
So kindly visit his treating doctor for a XXXXXXX discussion and appropriate management.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor